| Catalog Number |
367880 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/05/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that bd vacutainer® lithium heparinn (lh) 158 usp units blood collection tubes exhibited erroneous results.No serious injury or medical intervention reported.
Additional Manufacturer Narrative
Investigation summary: bd had received samples from the customer facility for evaluation.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd had reached out to the customer and provided troubleshooting related to the issue they were observing.It was determined that the most probable scenario for their issue was that the lithium in the lithium heparin tubes was impacting the cell yield, viability, and performance due to the fact lithium can affect pbmc.The effect is more pronounced with blood aging in the tube and higher lithium concentrations.Bd has recommended that the customer use the bd cell preparation tubes (catalog 362753) for single tube separation of pbmc and for further downstream analysis.The customer acknowledged this information and the issue has been resolved.Therefore, no further evaluation of the customer samples was deemed necessary.Investigation conclusion: bd had reached out to the customer and provided troubleshooting related to the issue.The most likely root cause of the issue has been determined.At this time no further evaluation of the customer samples will be conducted.Root cause description: based on the investigation, the most likely root cause was determined to be that the lithium in the lithium heparin tubes was impacting the cell yield, viability, and performance due to the fact lithium can affect pbmc.
Event or Problem Description
It was reported that bd vacutainer® lithium heparin (lh) 158 usp units blood collection tubes exhibited erroneous results.No serious injury or medical intervention reported.
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd had reached out to the customer and provided troubleshooting related to the issue they were observing.It was determined that the most probable scenario for their issue was that the lithium in the lithium heparin tubes was impacting the cell yield, viability, and performance due to the fact lithium can affect pbmc.The effect is more pronounced with blood aging in the tube and higher lithium concentrations.Bd has recommended that the customer use the bd cell preparation tubes (catalog 362753) for single tube separation of pbmc and for further downstream analysis.The customer acknowledged this information and the issue has been resolved.As no samples or photos were received for evaluation, the customer's indicated failure mode was not observed by bd.As there was no sample or photo available for evaluation, a root cause could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description